Massachusetts, 2010Flash Flooding and Flood in Massachusetts, July 10, 2010
July 10, 2010 · NWS BOX · 4 events in 4 counties and zones
Two to four inches of rain fell within an hour's time and produced significant urban flash flooding in and around the city of Boston.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12 million
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two to four inches of rain fell within an hour's time and produced significant urban flash flooding in and around the city of Boston.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 10, 1:13 PM EST, 31 minutes earlier.
Area forecast discussion, Jul 10, 1:13 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
213 PM EDT SAT JUL 10 2010
.SYNOPSIS...
A COLD FRONT WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL TODAY AND TONIGHT. A FEW LEFTOVER SHOWERS
AND THUNDERSTORMS WILL REMAIN POSSIBLE INTO SUNDAY...BEFORE DRIER
AIR ARRIVES SUNDAY NIGHT AND MONDAY. ABOVE NORMAL TEMPERATURES
WITH RELATIVELY HIGH HUMIDITY VALUES WILL PERSIST THROUGH MUCH OF
NEXT WEEK...WITH A RENEWED CHANCE OF SHOWERS AND THUNDERSTORMS
ARRIVING TUESDAY OR WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MAIN WEATHER HAZARD TODAY REMAINS HEAVY RAINFALL AND ASSOCIATED
FLOODING. AFTER REVIEWING 12Z MODEL DATA ALONG WITH LATEST
RADAR/SATELLITE AND SURFACE OBSERVATIONS DECIDED TO HOLD OFF ON
FLASH FLOOD WATCH...AS CONVECTION NOT WIDESPREAD ENOUGH AND
CONTINUING TO MOVE SWIFTLY ENOUGH TO PRECLUDE SIGNIFICANT
FLOODING. NEVERTHELESS...CONVECTION THIS AFTERNOON ACROSS RI AND
EASTERN MA WILL CONTAIN DRENCHING DOWNPOURS YIELDING MINOR POOR
DRAINAGE AND URBAN FLOODING.
REGARDING SEVERE WEATHER...COLUMN IS VERY WARM WITH FREEZING LEVEL
AROUND 14 KFT ALONG WITH VERY LITTLE SHEAR. CAN/T RULE OUT AN
ISOLATED WET MICROBURST BUT OTHERWISE SEVERE TSTMS ARE UNLIKELY.
BOX-88D IN TROPICAL MODE SO RAINFALL ESTIMATES SHOULD IMPROVE.
SURF...MODERATE RISK OF STRONG RIPS AND ROUGH SURF CONTINUE FOR
MAINLY SOUTH COASTAL BEACHES WITH OCEAN EXPOSURE. OFFSHORE BUOYS
CONTINUE TO REPORT 5-7 FT SOUTH SWELLS WITH A PERIOD AROUND 10
SECONDS. VISIBLE SATELLITE IMAGERY CLEARLY DEPICTS A LOW LEVEL
CIRCULATION SOUTH OF NANTUCKET AT 1 PM. THIS FEATURE IS LIKELY A
LEFTOVER SURFACE CIRCULATION FROM MID LEVEL LOW IN THE WRN ATLC
EARLIER IN THE WEEK. THIS SURFACE LOW IS ENHANCING THE WAVE FIELD
SOUTH OF NEW ENGLAND...YIELDING ROUGH SURF AND RIPS ALONG OUR
COASTLINE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
10/00Z MODELS HAVE SIGNIFICANT TIMING DIFFERENCES IN THEIR
HANDLING OF A LOW PRESSURE DEVELOPING ALONG THE MID ATLANTIC COAST
AND MOVING NORTH ALONG A COLD FRONT. CURRENT FORECAST MAY BE TOO
SLOW TO DROP MENTION OF SHOWERS AFTER TAKING A QUICK LOOK AT THE
00Z ECMWF...BUT DO EXPECT SOME SHOWERS TO LINGER INTO SUNDAY.
STAYED WITH LIKELY POPS TONIGHT DUE TO UNCERTAINTY IN THE AREAL
COVERAGE OF RAINFALL TONIGHT...BUT THIS MAY NEED TO BE INCREASED
LATER TODAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
ANY LINGERING SHOWER ACTIVITY SHOULD DISSIPATE EARLY ON SUNDAY
EVENING IF NOT BEFORE THAT.
WE HAVE SLIGHT CHANCE POPS GOING FOR MONDAY AS COLDER AIR ALOFT
/-11C AT 500MB/ COUPLED WITH WEAK SFC CONVERGENCE AND DECENT
BOUNDARY LAYER MOISTURE MAY BE ENOUGH TO SPARK SOME WIDELY SCT
CONVECTION. MAXES DERIVED MAINLY FROM GFS MOS.
THEREAFTER...OCCASIONAL BOUTS OF RELATIVELY WEAK FORCING COUPLED
WITH A WARM AND MOIST BOUNDARY LAYER SHOULD OFFER SCT SHOWER AND
THUNDERSTORM ACTIVITY LATER TUESDAY THROUGH WEDNESDAY. THE BEST
CHANCE WILL PROBABLY BE WEDNESDAY AS THIS APPEARS TO BE WHEN THE
BEST FORCING AND FOCUS COMES INTO PLAY.
MODELS DIFFER ON LATE WEEK SCENARIO AS TIMING OF SHORT WAVES IS IN
QUESTION THIS FAR OUT. KEPT THURS MAINLY DRY FOR NOW AS IT APPEARS
THAT AREA SHOULD BE IN AN AREA OF SHORT WAVE RIDGING. WENT WITH
CHANCE POPS FRIDAY AS NEXT SHORT WAVE TROF APPROACHES.
OVERALL...THE EXTENDED PERIOD LOOKS WARM AND QUITE HUMID.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THIS AFTERNOON...A WIDE VARIETY OF CONDITIONS WERE OBSERVED ACROSS
THE REGION THROUGH MID AFTERNOON. ACROSS THE INTERIOR...CONDITIONS
HAVE IMPROVED TO MAINLY MVFR-VFR AS THE BULK OF THE PRECIPITATION
SHIELD HAS MOVED TO THE EAST. ON THE COASTAL PLAIN...WIDESPREAD
HEAVY RAIN SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WERE RESULTING
IN MAINLY MVFR...TO BRIEF PERIODS OF IFR-LIFR CONDITIONS.
KBOS TERMINAL...MARGINAL VFR CONDITIONS SHOULD DETERIORATE TO AT
LEAST MVFR CONDITIONS IN HEAVY SHOWERS AND POSSIBLY AN ISOLATED
THUNDERSTORMS OVER THE NEXT HOUR OR TWO. ALSO...CONDITIONS WILL
LIKELY LOWER TO IFR CONDITIONS FOR A BRIEF PERIOD AS THE HEAVIEST
RAIN WORKS THROUGH THE REGION. EAST TO NORTHEAST WINDS OF 5 TO 15
KNOTS SHOULD CONTINUE.
TONIGHT...LOW CONFIDENCE FORECAST ON WHAT EXACTLY WILL UNFOLD. FEEL
THAT MVFR TO EVEN VFR CONDITIONS MAY AFFECT MUCH OF THE REGION AS
ITS TOUGH TO FIND A FOCUS FOR PRECIPITATION. HOWEVER...WE DO EXPECT
LOW CLOUDS AND FOG TO INVADE THE CAPE/ISLANDS RESULTING IN IFR
CONDITIONS IN THAT REGION. WE MAY SEE A BRIEF PERIOD OF IFR
CONDITIONS IN SCATTERED HEAVY SHOWERS ACROSS THE REGION...BUT
CONFIDENCE IN WHEN/WHERE IS LOW.
SUNDAY...MEDIUM CONFIDENCE OVERALL. CONDITIONS SHOULD IMPROVE TO
VFR ACROSS THE INTERIOR...WITH MAINLY MVFR CONDITIONS ON THE COASTAL
PLAIN. IFR CONDITIONS MAY HANG TOUGH ACROSS THE CAPE/ISLANDS. IN
ADDITION...SCATTERED SHOWERS AND A FEW THUNDERSTORMS MAY ALSO AFFECT
THE REGION RESULTING IN BRIEF LOCALIZED MVFR-IFR CONDITIONS.
OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...
SUNDAY NIGHT THROUGH TUESDAY MORNING...MEDIUM TO HIGH CONFIDENCE
IN MAINLY VFR CONDITIONS ALTHOUGH A FEW HOURS OF LOCALIZED PATCHY
GROUND FOG ARE POSSIBLE DURING THE EARLY MORNING HOURS...AND EVEN
SOME AREAS OF STRATUS...ESPECIALLY ON THE SOUTH COAST.
LATE TUESDAY INTO WEDNESDAY...A ROUND OF SCATTERED
SHOWERS/THUNDERSTORMS MAY BRING A PERIOD OF MVFR-IFR CONDITIONS.
&&
.MARINE...
DELAYED THE ONSET OF HIGHER SEAS ACROSS THE OUTER COASTAL WATERS
BASED ON LATEST BUOY REPORTS. MAINTAINED THE SMALL CRAFT ADVISORY
THOUGH. WNAWAVE LOOKS TO BE OVERDOING THE WAVE HEIGHTS IN THE
SOUTH FLOW...A TYPICAL BIAS. TRIMMED THE WAVE HEIGHTS BY
10 PERCENT. EXTENDED THE SMALL CRAFT ADVISORY INTO SUNDAY FOR THE
OUTER COASTAL WATERS...AND EXPANDED IT INTO RHODE ISLAND AND BLOCK
ISLAND SOUNDS FOR TODAY. THIS WILL BE MAINLY FOR 4-6 FT SEAS...
WHICH WILL BE MAINLY SOUTHEAST SWELL.
OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...
A RELATIVELY WEAK SURFACE PRESSURE PATTERN SHOULD BE THE RULE
THROUGH THE PERIOD WITH AN OCCASIONAL WEAK FRONT OR TWO PASSING
OVER THE WATERS. THIS SHOULD RESULT IN WINDS REMAINING BELOW SCA
THRESHOLDS THROUGH THE PERIOD.
AS FOR SEAS...WNA MODEL APPEARS OVERDONE WITH SEAS WITH SOUTHERLY
FLOW RESULTING IN AN INVERSION OVER THE WATERS.
HOWEVER...SOUTHERLY SWELLS MAY REACH 5 TO 7 FEET AT TIMES.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM EDT
THIS EVENING FOR ANZ235-237.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT SUNDAY
FOR ANZ250-254>256.
&&
SYNOPSIS...BELK/EKSTER
NEAR TERM...NOCERA
SHORT TERM...BELK
LONG TERM...EKSTER
AVIATION...FRANK/BELK/EKSTER
MARINE...BELK/EKSTERHazardous weather outlook, Jul 10, 3:23 AM EST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
423 AM EDT SAT JUL 10 2010
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-110830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
423 AM EDT SAT JUL 10 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
A COLD FRONT WILL BRING THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS
TO THE REGION TODAY AND TONIGHT. LOCALLY HEAVY DOWNPOURS WITH
POCKETS OF MAINLY URBAN AND SMALL STREAM FLOODING WILL BE THE MAIN
THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-250-251-254>256-110830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
423 AM EDT SAT JUL 10 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 10, 10:45 AM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1145 AM EDT SAT JUL 10 2010
CTZ003-004-MAZ004-010>012-101630-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER
MA-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT-
1145 AM EDT SAT JUL 10 2010
AT 1143 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 2 MILES
EAST OF HAMPDEN...OR ABOUT 9 MILES SOUTHEAST OF SPRINGFIELD...MOVING
NORTHEAST AT 15 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...STAFFORD...MONSON...PALMER...
WALES...HOLLAND...BRIMFIELD...WEST BROOKFIELD...WARREN...WARE...
STURBRIDGE...SOUTHBRIDGE...NORTH BROOKFIELD...NEW BRAINTREE...EAST
BROOKFIELD...CHARLTON AND BROOKFIELD.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4235 7208 4212 7189 4186 7240 4209 7254
FRANK
Special weather statement, Jul 10, 11:19 AM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1219 PM EDT SAT JUL 10 2010
CTZ003-004-MAZ004-011-012-101700-
EASTERN HAMPDEN MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER
MA-TOLLAND CT-WINDHAM CT-
1219 PM EDT SAT JUL 10 2010
AT 1217 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 2 MILES
EAST OF UNION...OR ABOUT 11 MILES WEST OF PUTNAM...MOVING NORTHEAST
AT 15 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...WOODSTOCK...STURBRIDGE...
SOUTHBRIDGE...WEBSTER...OXFORD...DUDLEY...DOUGLAS AND CHARLTON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4222 7187 4205 7172 4184 7218 4205 7226
FRANK
Special weather statement, Jul 10, 12:32 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
132 PM EDT SAT JUL 10 2010
MAZ005>007-101830-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-WESTERN ESSEX MA-
132 PM EDT SAT JUL 10 2010
AT 124 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAIN SHOWERS AND A FEW STRONG THUNDERSTORMS IN ESSEX
COUNTY OVER DANVERS...TOPSFIELD...HAMILTON...IPSWICH AND ROWLEY.
THESE STORMS WERE MOVING SLOWLY TO THE NORTHEAST.
TORRENTIAL DOWNPOURS WILL LEAD TO 1 TO 2 INCHES OF RAIN IN 30
MINUTES WHICH MAY CAUSE LOCALIZED STREET FLOODING AND PONDING OF
WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT ATTEMPT TO
DRIVE THROUGH FLOODED ROADS.
&&
LAT...LON 4278 7080 4273 7077 4269 7077 4268 7074
4266 7073 4265 7075 4266 7076 4265 7076
4254 7093 4258 7104 4287 7084 4287 7081
FIELDSpecial weather statement, Jul 10, 1:21 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
221 PM EDT SAT JUL 10 2010
MAZ013-017-RIZ001-002-101900-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE
RI-WESTERN NORFOLK MA-
221 PM EDT SAT JUL 10 2010
AT 215 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CENTRAL FALLS RHODE ISLAND...OR ABOUT 6
MILES WEST OF ATTLEBOROUGH MASSACHUSETTS...MOVING NORTHEAST AT 15
MPH. TORRENTIAL DOWNPOURS WILL CAUSE 1 TO 2 INCHES PER HOUR. THIS
STORM IS ALSO CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 30
MPH.
* SOME LOCATIONS AFFECTED INCLUDE...ATTLEBOROUGH...NORTH
ATTLEBOROUGH...PLAINVILLE...AND NORTON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. MINOR
STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO
LIKELY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4207 7130 4198 7115 4186 7140 4191 7148
FIELD
Flash Flood, Middlesex
- When
- July 10, 1:44 PM EST to 3:13 PM EST
- Where
- Middlesex County, Watertown to Cambridge
- Cause
- Heavy Rain
- Property damage
- $11 million
- Reported by
- Amateur Radio
- Coordinates
- 42.370, -71.180
The most significant flash flooding affected Somerville, where damage was estimated to be around ten million dollars. Several businesses experienced severe flooding, and the Somerville Public Safety Building was inundated with nearly four feet of water. Three police cruisers were destroyed. Two schools and the library were also affected. Over three feet of water flooded Washington Street at McGrath Highway where several cars were stranded. A water rescue was required at an underpass in Union Square as flood waters rapidly inundated a vehicle. Widespread significant street flooding also occurred in Watertown, Belmont, Cambridge, and Medford.
Flash Flood, Suffolk
- When
- July 10, 1:57 PM EST to 2:45 PM EST
- Where
- Suffolk County, Boston to 1.49 mi E of South Boston
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Amateur Radio
- Coordinates
- 42.320, -71.070
In Boston, two cars were stuck in flood waters on Corey Road. Storrow Drive was closed due to flooding at the Mass Avenue and Longmeadow Bridges. Several other roadways in the city experienced significant flooding.
Flash Flood, Essex
- When
- July 10, 2:16 PM EST to 3:10 PM EST
- Where
- Essex County, 1.12 mi ENE of West Peabody to 0.7 mi W of Lynn
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Amateur Radio
- Coordinates
- 42.538, -70.981
In Lynn, Alley and Commercial streets experienced significant flooding. A car was stranded on Chatham Street. In Peabody, a car was stranded near Foster and Spring Streets. Shaws Lane and Oak Streets were flooded.
Flood, Bristol
- When
- July 10, 2:25 PM EST
- Where
- Bristol County, 0.69 mi N of Dodgeville to 2.02 mi SSE of Attleboro
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 41.930, -71.300
Heavy rain flooded Brown Street. Cars were stuck in flood waters at the intersection of Routes 1 and 123.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arizona, July 10, 20101 death · 1 injured · 1 event
- Flood in Alaska, July 10 to 12, 20101 death · 1 event
- Tornado and Flash Flood in Minnesota, July 10, 2010$225,000 · EF0 · 24 events
- Flash Flood and Flood in Pennsylvania, July 10, 2010$200,000 · 2 events
- Lightning Strike in Louisiana, July 10, 2010$200,000 · 1 event
- Flash Flooding and Hail in Kansas, July 10, 2010$37,000 · 4.25 in hail · 12 events
- Hail and Damaging Winds in Nebraska, July 10, 2010$2,000 · 2.5 in hail · 24 events
- Flash Flooding and Hail in South Dakota, July 10, 2010$10,000 · 2 in hail · 19 events
- Hail and Damaging Winds in Wisconsin, July 10, 20101.75 in hail · 15 events
- Tornadoes and Hail in Minnesota, July 10, 2010EF0 · 15 events
- Lightning Strike in Colorado, July 10, 20101 injured · 1 event
- Flash Flood and Hail in South Dakota, July 10, 20102.5 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 255662, 253666, 253670, 253684.